Hail, Coal
- When
- September 7, 2:35 PM CST
- Where
- Coal County, 4 mi NW of Coalgate
- Measured
- 0.88 in hail
- Reported by
- Law Enforcement
- Coordinates
- 34.581, -96.270
Thunderstorms over Coal county briefly became severe producing nickel-size hail and heavy rainfall.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS OUN wrote it up.
Thunderstorms over Coal county briefly became severe producing nickel-size hail and heavy rainfall.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before the first event at Sep 7, 2:05 PM CST, 30 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORMAN OK 305 PM CDT MON SEP 7 2009 .DISCUSSION... SCATTERED SHOWERS AND THUNDERSTORMS HAVE DEVELOPED THIS AFTERNOON OVER VARIOUS PARTS OF THE FORECAST AREA. THESE STORMS SHOULD BE DIURNAL IN NATURE... BUT A SMALL WAVE AFFECTING NORTHERN OKLAHOMA MAY MAINTAIN SOME SHOWERS/STORMS THROUGH THE NIGHT AND INTO THE MORNING OVER NORTHERN AND CENTRAL OKLAHOMA. NOT MUCH CHANGE IS EXPECTED IN DAY-TO-DAY WEATHER UNTIL A STRONG FRONT ARRIVES ON FRIDAY. THERE ARE SOME SIGNIFICANT DIFFERENCES BETWEEN THE MEDIUM-RANGE MODELS FOR THIS WEEKEND... BUT THE ECMWF PROBABLY HAS THE MORE ACCURATE REPRESENTATION. OUR PREVIOUS FORECAST REASONABLY MATCHES THIS OUTLOOK... SO NO CHANGES WERE MADE TO THE FORECAST BEYOND THE FIRST COUPLE OF PERIODS. && .PRELIMINARY POINT TEMPS/POPS... OKLAHOMA CITY OK 67 90 67 92 / 30 30 10 10 HOBART OK 68 93 68 93 / 30 20 10 10 WICHITA FALLS TX 71 95 70 94 / 30 20 10 10 GAGE OK 65 91 65 92 / 30 20 10 20 PONCA CITY OK 66 88 67 90 / 30 30 10 20 DURANT OK 70 94 68 92 / 30 20 10 10 && .OUN WATCHES/WARNINGS/ADVISORIES... OK...NONE. TX...NONE. && 09/23
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORMAN OK
1200 PM CDT MON SEP 7 2009
OKZ004>048-050>052-TXZ083>090-081000-
HARPER-WOODS-ALFALFA-GRANT-KAY-ELLIS-WOODWARD-MAJOR-GARFIELD-NOBLE-
ROGER MILLS-DEWEY-CUSTER-BLAINE-KINGFISHER-LOGAN-PAYNE-BECKHAM-
WASHITA-CADDO-CANADIAN-OKLAHOMA-LINCOLN-GRADY-MCCLAIN-CLEVELAND-
POTTAWATOMIE-SEMINOLE-HUGHES-HARMON-GREER-KIOWA-JACKSON-TILLMAN-
COMANCHE-STEPHENS-GARVIN-MURRAY-PONTOTOC-COAL-COTTON-JEFFERSON-
CARTER-JOHNSTON-ATOKA-LOVE-MARSHALL-BRYAN-HARDEMAN-FOARD-WILBARGER-
WICHITA-KNOX-BAYLOR-ARCHER-CLAY-
1200 PM CDT MON SEP 7 2009
THIS HAZARDOUS WEATHER OUTLOOK COVERS NORTHERN...WESTERN...
CENTRAL...AND SOUTHERN OKLAHOMA...AND WESTERN NORTH TEXAS.
.DAY ONE...TODAY THROUGH TONIGHT...
THUNDERSTORM OUTLOOK...
SEVERE THUNDERSTORMS ARE NOT EXPECTED THROUGH TONIGHT.
DISCUSSION...
A WEAK UPPER LEVEL DISTURBANCE IS MOVING THIS AFTERNOON INTO THE
PLAINS FROM THE SOUTHERN ROCKIES. THIS FEATURE MAY PROVIDE
SUFFICIENT LIFT FOR A FEW THUNDERSTORMS WHEN IT INTERACTS WITH A
MOIST AIRMASS IN PLACE ACROSS OKLAHOMA AND WESTERN NORTH TEXAS. FEW
THUNDERSTORMS ARE POSSIBLE LATE THIS AFTERNOON AND EVENING. GUSTY
WIND AND SMALL HAIL ARE POSSIBLE.
PROBABILITY TABLE...
VALID THROUGH 700 AM CDT TUESDAY SEP 8.
PROBABILITY OF THUNDERSTORMS OCCURRING IN THE
NWS NORMAN COUNTY WARNING AREA...100 PERCENT.
PROBABILITY OF SEVERE STORMS IF STORMS OCCUR...5 PERCENT.
OTHER HAZARDOUS WEATHER...
NONE.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY...
THUNDERSTORM OUTLOOK...
THERE IS A SLIGHT CHANCE OF THUNDERSTORMS TUESDAY WHEN A WEAK UPPER
LEVEL TROUGH MOVES THROUGH THE PLAINS.
A WEAK COLD FRONT WILL APPROACH THE REGION LATE WEDNESDAY AND THEN
STALL...MAINTAINING A CHANCE OF THUNDERSTORMS...ESPECIALLY OVER
NORTHERN AND CENTRAL OKLAHOMA. THE CHANCE OF THUNDERSTORMS MAY
INCREASE TOWARD THE END OF THE WEEK...WHEN A STRONGER FRONT IS
EXPECTED TO ARRIVE.
OTHER HAZARDOUS WEATHER...
NONE.
THE NEXT SCHEDULED HAZARDOUS WEATHER OUTLOOK WILL BE ISSUED AT 7 AM
TUESDAY.SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
318 PM CDT MON SEP 7 2009
OKZ043-072045-
COAL OK-
318 PM CDT MON SEP 7 2009
...SIGNIFICANT WEATHER ADVISORY...
THIS SIGNIFICANT WEATHER ADVISORY IS FOR COAL COUNTY.
A STRONG THUNDERSTORM WAS LOCATED OVER COALGATE AT 317 PM
CDT...MOVING EAST AT 5 MPH. VERY HEAVY RAIN... SMALL HAIL... AND
GUSTY WINDS WILL BE LIKELY WITH THIS STORM.
PEOPLE IN COAL COUNTY SHOULD MONITOR THE WEATHER SITUATION CLOSELY.
LISTEN FOR WARNINGS AND REMAIN ALERT FOR THREATENING WEATHER
CONDITIONS.
LAT...LON 3470 9621 3457 9609 3446 9617 3447 9628
3461 9638
CMSThe Norman radar (KTLX), 124 km away, was scanning. The volume nearest the first event began at 20:32 UTC.
1 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Oklahoma in 2009Every state in 2009This day in weather historyWarnings in Oklahoma, September 2009
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 191833.